I get hives on the palms of my hands and the bottoms of my feet. This started before surgery like a month or two. Not often, just once in a while. Since surgery it has happened more often. My hands and feet get really hot first then they start to turn red and then the itching starts. Has anyone ever had this what is the cause? I am 5 weeks post op TAH kept ovaries. I'm no longer on meds, so it's not that. Karri
Hives... what an itchy topic!!
I was diagnosed with chronic hives... they still don't know what caused them!! I know that they start on the inside and work there way out, according to one of my docs. They can be very scary, it is so hard to tell if it is related to your hyst or no. I still get them once in a while.. It started on my feet and hands, and then my stomach... Now that I look back I think some of has to do with stress... a few days before surgery, i broke out on my tummy... took some benedryl and they were gone. I have been to an allergist and dermatologist to try to figure it out. (I have them perplexed!!!)
You never can tell what causes them, but I would call your family doctor if they are bothersome, and you need to get immediate help if you feel your throat swelling or pressure in your chest from them.
my hives are food allergy related. can't figure out what it is i am allergic to though. once it was from cookies someone brought back from switzerland, once to homemade cheesecake and once to strawberry daiquiris! maybe it is something you are eating! good luck! dee
I'm so sorry about the hives. They are terrible! If your allergist and dermatologist are stumped, you might call the hospital and ask for a referral to a dermatologist with experience with difficult to diagnose disorders. Also, if it is stress related, you might want to talk to your primary care doc and ask for pharmaceutical assistance. There are quite a few out there which are good. Buspar is one of this class of drug specifically targeted for stress and/or anxiety.